Alert archive / Ohio / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 15, NWS Northern Indiana

May 25, 2002Fulton County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at May 25, 2002, 4:36 PM EDT for Fulton County, Ohio. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2002, 4:36 PM EDT (20:36 UTC)
Expired
May 25, 2002, 5:00 PM EDT
In force
24 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

County Fulton County, OH

What was reported inside it

TimeReportWhereRemark
May 25, 5:00 PM EDTThunderstorm WindHolland, OHThunderstorm winds downed several large tree limbs.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 2:45 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2002-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2002-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1250 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 252036
SVRFWA
OHC051-252100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
436 PM EDT SAT MAY 25 2002

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FULTON COUNTY IN OHIO

* UNTIL 500 PM EDT

* AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES SOUTH OF DELTA...MOVING NORTHEAST AT 40
  MPH.

* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...  
  DELTA
  SWANTON

ONE INCH SIZE HAIL OR LARGER IS LIKELY WITH THIS SEVERE STORM SEEK 
SHELTER IMMEDIATELY

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.

LAT...LON 4151 8418 4151 8382 4168 8345 4187 8371

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:10 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, May 25, 3:10 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
203 PM EST FRI MAY 24 2002

SHORT TERM DISCUSSION...
COLD FRONT MOVING THROUGH AREA WITH STG TO SVR STORMS RAPIDLY
DEVELOPING. FRONT WILL EXIT THE AREA BY EARLY EVENING. WILL HAVE
EARLY EVE WORDING IN EASTERN ZONES...DRY WEST. MODELS IN AGREEMENT ON
BRINGING RIDGE OVER THE REGION FOR SUNDAY AND MEMORIAL DAY...FOR A
BEAUTIFUL HOLIDAY WEEKEND AS MOSTLY SUNNY SKIES AND WARMING TEMPS
DOMINATE. NO REAL COLD AIR TO SPEAK OF BEHIND THIS FRONT SO H85 TEMPS
REBOUND +8 TO +10 SUNDAY AND TO +13 MEMORIAL DAY. GOING HIGHS LOOK
GOOD FOR NOW...BUT DEPENDING ON EXACT AMOUNT OF COOLER AIR TO MOVE IN
AND WARM LATE MAY SUN...WOULD NOT BE SURPRISED TO SEE TEMPS AT OR
ABOVE GUIDANCE BOTH DAYS. WILL HAVE TO BUMP UP TEMPS FOR TUESDAY AS
H85 TEMPS STAY IN THE +14 TO +16 RANGE WITH LITTLE IN THE WAY OF MSTR
AROUND. WILL GO FOR AROUND 80 FOR NOW AND SEE HOW LATER MODEL RUNS
TREND.  AS FOR LOWS...TNGT WILL BE THE COOLEST OF THE NEXT SEVERAL...
BUT EVEN THEN LOWS ONLY FALL INTO THE 40S TONIGHT AND 50S THE NEXT
COUPLE OF DAYS.

EXTENDED FORECAST...
OVERALL NO MAJOR CHANGES TO EXTENDED.

.IWX...NONE.

FISHER/EDDY

In the hours before

Local storm report, May 25, 3:52 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
252 PM EST SAT MAY 25 2002

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0245 PM    12 SSW HUNTINGTON         IN   .75 INCH HAIL
05/25/02   HUNTINGTON                     REPORTED AT THE
                                          INTERSECTION OF STATE
                                          ROAD 105 AND COUNTY
                                          ROAD 700 SOUTH.
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

0250 PM    6 N WARREN                IN   .88 INCH HAIL
05/25/02   HUNTINGTON                     REPORTED BY STORM
                                          SPOTTER.
Local storm report, May 25, 4:08 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
308 PM EST SAT MAY 25 2002

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0156 PM    GRISSOM AFB               IN   61 MPH TSTM GUST
05/25/02   MIAMI                          REPORTED BY OBSERVER.
Special weather statement, May 25, 4:11 PM EDT, 25 minutes before
INZ004>009-014>018-022>027-032>034-MIZ078>081-OHZ001-002-004-005-015-
016-024-025-252045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
311 PM EST SAT MAY 25 2002

...SEVERE THUNDERSTORM WATCH NUMBER 329 HAS BEEN CANCELLED FOR
PORTIONS OF SOUTHWESTERN LOWER MICHIGAN AND NORTHERN INDIANA...

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES.

IN MICHIGAN...CASS AND SAINT JOSEPH. IN INDIANA...ST
JOSEPH...MARSHALL...FULTON...CASS...ELKHART AND KOSCIUSKO.

THE WATCH REMAINS IN EFFECT FOR THE REMAINDER OF EXTREME
SOUTHWESTERN LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWESTERN OHIO
UNTIL 7 PM EST.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FISHER
Local storm report, May 25, 4:18 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
318 PM EST SAT MAY 25 2002

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0315 PM    7 S MARION                IN   .75 INCH HAIL
05/25/02   GRANT                          REPORTED AT THE
                                          INTERSECTION OF COUNTY
                                          ROAD 700 S AND STATE
                                          ROAD 9. REPORTED BY
                                          STORM SPOTTER.
Local storm report, May 25, 4:31 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
331 PM EST SAT MAY 25 2002

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0330 PM    NAPOLEON                  OH   .75 INCH HAIL
05/25/02   HENRY                          REPORTED BY STORM
                                          SPOTTER.
Local storm report, May 25, 4:33 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
333 PM EST SAT MAY 25 2002

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0320 PM    FLORIDA                   OH   1.25 INCH HAIL
05/25/02   HENRY                          REPORTED BY STORM
                                          SPOTTER.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 3:29 PM EDTSevere Thunderstorm WarningIWXPaulding31 min
May 25, 4:17 PM EDTSevere Thunderstorm WarningIWXHenry63 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.